The antipyretic drugs widely used in various countries in the world, recommended by the World Health Organization, suitable for all ages, economical and safe to use are two classic oral drugs: acetaminophen and ibuprofen.
Acetaminophen is the first choice and is suitable for children and adults over 3 months old.
The name of this medicine is rather awkward, You may not be familiar with it, But when it comes to paracetamol, the names of drugs such as Piriton or Tylenol should be familiar to everyone. They are different names for the same drug, They are all antipyretics containing a single active ingredient [acetaminophen]. The daily maximum dose of acetaminophen for children is 15 mg per kilogram of body weight. Every four hours, Up to four times a day. For example, If the baby weighs 10kg, The maximum dose that can be given at a time is 150 milligrams, If the concentration of acetaminophen in your hand is 100 milligrams per milliliter of drops, The 150 mg dose translates into 1.5 milliliters of medicine, In other words, A 10 kg baby can take a maximum dose of 1.5 milliliters at a time. Anything below this dose is safe, But not more. Acetaminophen can be used by pregnant and breast-feeding women. It won’t hurt the fetus, It will not affect the nursing baby. Acetaminophen is safe to use at a reasonable dose. But taking more than the maximum dose can cause liver damage. Among the commonly used compound cold medicines, Often contains the ingredient [acetaminophen], Such as paracetamol alkylamine granules, paracetamol Huang Namin granules, paracetamol hemetamine syrup, paracetamol hemetamine suspension for children, As well as adult daily and night administration, white plus black cold tablets, etc. If acetaminophen with a single ingredient is taken to reduce fever, Also taking the above-mentioned compound cold medicine, It is easy to cause acetaminophen overdose due to repeated medication, Therefore, carefully check the ingredients of the medicine before taking it, Avoid taking drugs containing the same active ingredients in combination. Acetaminophen is not only available in liquid dosage forms, There is another dosage form: A dosage form administered by anus, or suppositories. Abroad, Anal administration is actually common, However, due to the cultural reasons of our country, The vast majority of Chinese people still have difficulty in accepting this medication method. But for some cases, For example, when feeding medicine to the baby, Babies will vomit, Or the baby has a high fever at night, Don’t want to wake up the baby, These times with anal suppository will be much more convenient. Suppository absorption does not pass through the liver, also does not stimulate the gastrointestinal tract, than oral way to take effect faster, because the drug directly from the intestinal mucosa into the blood. However, from the absorption rate point of view, oral absorption rate is high, suppository through the mucosa to drug absorption, absorption rate is lower.
Ibuprofen is suitable for children and adults over 6 months old.
Acetaminophen should be avoided when patients with broad bean disease, i.e. Hereditary glucose-6-phosphate dehydrogenase (G6PD) deficiency, reduce fever, but ibuprofen can be used. Patients who fail to reduce fever with acetaminophen can also consider using ibuprofen to reduce fever. The well-known drugs with ibuprofen as a single active ingredient include Merrill Lynch, Fenbid, etc.
The daily maximum dose of ibuprofen for children is 10 mg per kilogram of body weight, once every 6 hours and up to 4 times a day. The routine dose for adults is 200-400 mg per time, once every 6-8 hours, up to 4 times a day and up to 2400 mg a day. It is safe to use it within the maximum dose.
Ibuprofen has strong antipyretic effect, In the process of fever reduction, the human body will sweat a lot, Therefore, ibuprofen is not suitable for patients with dehydration symptoms. At the same time, ibuprofen is excreted through the kidney, and patients with poor kidney function should also use it carefully. Adverse reactions of ibuprofen also include the possibility of inducing asthma, which should be used with caution in babies with asthma. This drug is safe to use according to the recommended dose, but excessive dose is easy to cause kidney damage.
If the fever persists, acetaminophen and ibuprofen can be used alternately.
The minimum time interval for acetaminophen administration is 4 hours. When the fever has not subsided for 2 hours after the maximum dose of acetaminophen is used, only ibuprofen can be used alternately, because the minimum time interval for the two drugs to be used alternately is 2 hours. When the two drugs are used alternately, the maximum number of times each drug is used per day remains unchanged.
It should be noted that, When the fever can be reduced by taking antipyretics only two or three times a day, I recommend a single antipyretic, Because for every additional drug, It will double the risk of taking the wrong medicine. Therefore, when a fever can be controlled with an antipyretic, Do not use the two alternately. In addition, Drink plenty of water when taking medicine to reduce fever, and speed up excretion process is conducive to taking away heat from the body. At the same time, taking medicine to reduce temperature also needs to cooperate with physical cooling, such as taking a warm bath or wiping the whole body with a warm towel, but do not use alcohol to wipe, especially for children, alcohol is easy to cause alcoholism through children’s immature skin.